New York, 2011Damaging Wind in New York, June 23, 2011
June 23, 2011 · NWS BUF · 1 event in 1 county or zone
A line of thunderstorm developed in a southwest flow of moist, unstable air. The thunderstorms bowed across Livingston county producing wind gusts to 60 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorm developed in a southwest flow of moist, unstable air. The thunderstorms bowed across Livingston county producing wind gusts to 60 mph. The winds downed several trees near Lakeville. One of the trees fell onto a house resulting in moderate structural damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 23, 2:51 AM EST, 1 minute earlier.
Area forecast discussion, Jun 23, 2:51 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
351 AM EDT THU JUN 23 2011
.SYNOPSIS...
UNSETTLED WEATHER WILL CONTINUE THROUGH THE END OF THE WEEK WITH A
SLOW MOVING COLD FRONT AND AREA OF LOW PRESSURE BRINGING SEVERAL
ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH FRIDAY NIGHT. CONDITIONS
WILL IMPROVE SOME ON SATURDAY WITH JUST A FEW PASSING SHOWERS
ALTHOUGH IT WILL BE UNSEASONABLY COOL. DRY WEATHER WILL RETURN ON
SUNDAY WITH MIDSUMMER WARMTH ARRIVING AGAIN NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
THROUGH DAYBREAK...A BROKEN LINE OF SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO WEAKEN AS IT MOVES EASTWARD DURING THE EARLY MORNING
HOURS. AFTER DROPPING UP TO AN INCH OF RAIN IN PORTIONS OF THE
SOUTHERN TIER...THE WEAKENING TREND SHOULD LIMIT RAINFALL AMOUNTS
EASTWARD...WITH THE HRRR HAVING A GOOD TRACK RECORD WITH THIS...WILL
STICK FAIRLY CLOSE TO IT.
FOR TODAY...WHILE A ROUND OF SHOWERS AND THUNDERSTORMS IS STILL
EXPECTED TODAY...DO TREND FORECAST MORE OPTIMISTIC. FIRST...EXPECT
THE EXIT OF THIS EARLY MORNING ACTIVITY TO GIVE WAY TO A PERIOD OF
DRY WEATHER IN MOST AREAS...EVEN WITH SOME MORNING SUN. BOTH THE 00Z
NAM/RGEM FORECAST SOME BREAKS OF SUNSHINE WEST OF ROCHESTER THIS
MORNING...AND SATELLITE TRENDS SEEM TO SUPPORT THIS IDEA. WILL HANG
ONTO A CHANCE IN EASTERN SECTIONS WHERE WHATEVER IS LEFT OF THE LINE
WOULD BE...BUT SEE ONLY A SLIGHT CHANCE OF SHOWERS IN WESTERN
PORTIONS THIS MORNING.
WARMING DAYTIME TEMPERATURES...AND POSSIBLY A DECENT PERIOD OF
SUN...WILL HELP DESTABILIZE THINGS BY THIS AFTERNOON. IN
ADDITION...A 500 MB TROF REMAINS TO THE WEST...WITH A SHORTWAVE AND
PRE-FRONTAL TROF FORECAST TO CROSS THE REGION THIS AFTERNOON. NOT
TERRIBLY HIGH CONFIDENCE IN THIS...BUT FEEL THE MOST LIKELY
EVOLUTION IS FOR SHOWERS AND THUNDERSTORMS TO BREAK OUT FROM ROUGHLY
JWH-ROC MID TO LATE AFTERNOON...WITH THIS STRENGTHENING AS IT MOVES
EAST-NORTHEAST LATE AFTERNOON INTO THE EVENING. THIS IS GENERALLY
SUPPORTED BY A QPF BLEND AMONG THE NAM/GFS/SREF...AND IS
CLIMATOLOGICALLY FEASIBLE IN THAT STORMS OFTEN DEVELOP IN THIS
MANOR. BASED ON THIS...DO TREND POPS ON THE NIAGARA FRONTIER DOWN TO
CHANCE...WHERE THE SW FLOW OFF THE LAKE SHOULD SOMEWHAT LIMIT THE
CHANCES FOR STORMS BUFFALO NORTH AND WEST. ONE LAST THING TO WATCH
IS THE LAKE ONTARIO BREEZE...WHICH MAY SPAWN SOME STORMS OUT AHEAD
OF THIS LINE LATE AFTERNOON.
AS FOR SEVERE WEATHER POTENTIAL...THERE WILL BASICALLY BE MODERATE
INSTABILITY IN PLACE...WITH WEAK TO MODERATE SHEAR. 850 MB WINDS
ONLY TOP OUT AT 25 TO 30 KTS...BUT WITH THE POSITION OF THE TROF AND
SHORTWAVE...THE CHANCE FOR CONVECTIVE INITIATION IS QUITE HIGH.
INITIALLY EXPECT PULSE CONVECTION...WITH THIS POSSIBLY EVOLVING INTO
LINES OR LINE SEGMENTS. THIS PRESENTS A SLIGHT RISK FOR STRONG WIND
GUSTS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO A POSSIBILITY
WITH PRECIPITABLE WATER VALUES NEAR 1.50 INCHES ON THE 00Z BUF
SOUNDING. THE BEST CHANCE FOR HEAVY RAIN AND/OR SEVERE WEATHER WOULD
BE SE OF I-90 IN THE SOUTHERN TIER...GENESEE VALLEY...AND FINGER
LAKES REGIONS.
OTHERWISE...EXPECT A FAIRLY MUGGY DAY...WITH HIGHS GENERALLY IN THE
LOWER 80S...THOUGH HUMIDITY WILL MAKE IT FEEL WARMER.
FOR TONIGHT...THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS SHOULD
BE EAST OF LAKE ONTARIO...WITH SREF/NAM/GFS GENERALLY SHOWING A
WEAKENING SHORTWAVE EXITING EAST. THIS SHOULD PUSH WHAT CONVECTION
DOES DEVELOP DURING THE DAY WITH IT...WITH MARGINAL SEVERE WEATHER
AND FLOODING CONCERNS LINGERING INTO THE EVENING HOURS EAST OF LAKE
ONTARIO. OTHERWISE...CAN/T RULE OUT A STRAY SHOWER OR THUNDERSTORM
BEHIND THIS...BUT COVERAGE SHOULD BE FAIRLY SPARSE.
WHILE IT SHOULD BE SLIGHTLY DRIER IN THE BOUNDARY LAYER BEHIND THIS
FIRST ROUND OF CONVECTION...ANOTHER SHORTWAVE DOES APPROACH LATE
TONIGHT. WILL BRING BACK CHANCE POPS INTO WESTERN SECTIONS LATE
TONIGHT WITH THIS...AS THE FIRST ROUND EXITS EAST LATE TONIGHT.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
THE UPPER LEVEL LOW THAT IS PRESENTLY OVER THE WESTERN GREAT LAKES
THIS THURSDAY MORNING WILL ROTATE ACROSS THE EASTERN GREAT LAKES ON
FRIDAY. MULTIPLE SHORT WAVES ADVANCING AROUND THIS UPPER LEVEL
LOW...COMBINED WITH DEEP LOW LEVEL MOISTURE WILL ALLOW FOR LIKELY
AND CATEGORICAL POPS ACROSS THE REGION. OF LESS CERTAINTY WILL BE
AMOUNT AND COVERAGE OF THUNDER. THE UPPER LEVEL COOL POOL AND MID
LEVEL LAPSE RATES ARE NOT OVERLY IMPRESSIVE FOR THUNDER. INSTABILITY
TO THE WEST REMAINS MINIMAL...THOUGH FURTHER TO THE EAST AND AHEAD
OF THE UPPER LEVEL LOW SFC BASED CAPES OF 250 TO 750 J/KG...LI'S
DROPPING TO -2 AND STEEPER LAPSE RATES SUPPORT THE DEVELOPMENT OF
THUNDERSTORMS. HOWEVER WITH A WEAK SFC BOUNDARY CROSSING THE REGION
WILL INCLUDE THUNDER POTENTIAL ACROSS THE CWA AND EXPECT MOST OF
THESE THUNDERSTORMS TO BLOSSOM IN THE HEATING OF THE AFTERNOON...AND
WILL FOCUS THE THUNDER POTENTIAL FOR THE AFTERNOON AND INTO THE
EVENING HOURS.
TEMPERATURES FRIDAY WILL BE COOLER AS THE UPPER LEVEL LOW PASSES
WITH THE WARMEST HIGHS EXPECTED ACROSS THE EAST. DEW POINTS WILL
ONLY FALL A FEW DEGREES DURING THE DAY FRIDAY...SO IT WILL NOT FEEL
AS HUMID AS THURSDAY...BUT THE REAL FALL IN SFC DEW POINTS WILL COME
FRIDAY NIGHT. COMFORTABLE FRIDAY NIGHT WITH TEMPERATURES FALLING
BACK TOWARDS NORMAL. A FEW SHOWERS AND EARLY EVENING THUNDERSTORMS
WILL REMAIN AS ANOTHER SHORT WAVE DIVING DOWN THE WEST SIDE OF THE
UPPER LEVEL LOW WILL REINFORCE THE UPPER LEVEL LOW OVER US.
SATURDAY SHOWERS WILL CONTINUE TO FORM AS THE CORE OF THE COLDEST
AIR PASSES ACROSS THE REGION. BY AFTERNOON THIS CORE WILL BE FOCUSED
ON THE FINGER LAKES REGION AND WITH DAYTIME HEATING A RUMBLE OF
THUNDER IS POSSIBLE ACROSS THE EASTERN LAKE ONTARIO REGION...BUT
EXPECT JUST SCATTERED SHOWERS ELSEWHERE. COOLER ON SATURDAY WITH 60S
THROUGH THE DAY UNDER CONSIDERABLE CLOUDINESS.
AS THE UPPER LEVEL LOW DEPARTS SATURDAY NIGHT SHOWERS WILL END. WILL
CONTINUE WITH CHC POPS SATURDAY NIGHT...MAINLY ACROSS THE GENESEE
VALLEY AND POINTS EASTWARD.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
TEMPERATURES THIS TIME PERIOD WILL START COOL...BUT WITH THE RETURN
OF SUNSHINE TEMPERATURES WILL RISE TO NORMAL AND ABOVE ON
MONDAY...AND LIKELY REMAIN THIS WAY AHEAD OF OUR NEXT WEATHER SYSTEM
OF NOTE.
HIGH PRESSURE WILL BUILD INTO THE REGION ON SUNDAY AND MONDAY WITH
FAIR WEATHER. 500 HPA HEIGHTS WILL CONTINUE TO RISE THROUGH
MONDAY...THOUGH AN EARLY SHOWER SUNDAY CANNOT BE RULED OUT TOWARDS
THE EAST.
AS THIS SFC HIGH BUILDS ACROSS THE EASTERN LAKES LATER SUNDAY AND
INTO MONDAY EXPECT CLEAR SKIES. WAA CLOUDINESS WILL BEGIN TO PUSH
BACK INTO THE REGION LATER MONDAY...IN ADVANCE OF OUR NEXT SYSTEM.
INCREASING HUMIDITY ON TUESDAY AND INTO WEDNESDAY AS SFC HIGH
PRESSURE SLIDES OFF TO THE EAST COAST AND A RETURN FLOW OF MOISTURE
FROM THE GULF PUSHES NORTHWARD. ANOTHER SYSTEM APPROACHES NEXT TUESDAY AND
WEDNESDAY AND WILL CARRY LOW CHC POPS FOR SHOWERS AND THUNDERSTORMS
WITH THIS.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
THROUGH 12Z...A LINE OF THUNDERSTORMS WILL CONTINUE TO
WEAKEN...BUT STILL WILL IMPACT JHW...AND POSSIBLY BUF THROUGH 08Z
OR SO. OTHERWISE...MAINLY VFR CONDITIONS OUTSIDE OF THIS
LINE...THOUGH ANY BRIEF CLEARINGS WILL ALLOW FOG TO DEVELOP...AS
IT DID IN ART. WILL MONITOR FOR THIS...WITH JHW POSSIBLY SEEING A
PERIOD OF IFR OR LOWER CONDITIONS IN FOG THIS MORNING IF CLOUDS
CLEAR OUT. FOR NOW HEDGE TAF OPTIMISTIC.
FOR TODAY...EXPECT MAINLY VFR CONDITIONS IN THE MORNING. SHOWERS AND
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...BUT EXPECT COVERAGE TO
BE SCATTERED IN NATURE NE OF THE LAKES NEAR BUF/IAG/ART...WITH A
BETTER CHANCE FOR STORMS AT ROC/JHW DURING THE AFTERNOON. WHAT
DOES DEVELOP SHOULD SLIDE EAST THIS EVENING...POSSIBLY IMPACTING ART.
OUTLOOK...
THURSDAY NIGHT AND FRIDAY...VFR/MVFR WITH A FEW ROUNDS OF SHOWERS
AND THUNDERSTORMS.
SATURDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.
SUNDAY AND MONDAY...VFR.
&&
.MARINE...
EXPECT WINDS TO BE ON THE LIGHT SIDE TODAY AND TONIGHT...WITH NO
HEADLINES FOR WINDS LIKELY. HOWEVER...THERE MAY BE SOME
THUNDERSTORMS WHICH MOVE ACROSS THE WATERS...RESULTING IN GUSTY
WINDS...WITH MAIN CONCERN FOR THIS ON THE EASTERN HALF OF LAKE
ONTARIO.
LOW PRESSURE LIFTING INTO NORTHERN ONTARIO ON FRIDAY AND FRIDAY NIGHT
WILL SET UP A DECENT SW FLOW...MARGINAL TO SCA CRITERIA AT 15 KTS OR
SO ON LAKE ERIE. BEYOND THIS...HIGH PRESSURE BUILDS IN WITH NO
HEADLINES ANTICIPATED FOR THE WEEKEND.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...APFFEL
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...APFFEL
MARINE...APFFEL/THOMAS
Hazardous weather outlook, Jun 22, 4:09 AM EST, 22 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
509 AM EDT WED JUN 22 2011
NYZ001>008-010>014-019>021-085-230915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
509 AM EDT WED JUN 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL PRODUCE AREAS OF HEAVY RAIN. THIS
WILL MAINLY BE THE CASE FROM THE FINGER LAKES WEST TO LAKE ERIE.
BASIN WIDE AVERAGE RAINFALL WILL BE IN THE VICINITY OF A QUARTER
TO ONE HALF INCH...BUT A MOISTURE RICH AIRMASS WILL SUPPORT
LOCALIZED RAINFALL AMOUNTS IN EXCESS OF AN INCH AND A HALF.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS THURSDAY AND THURSDAY EVENING WILL HAVE THE
POTENTIAL TO BECOME STRONG TO SEVERE...WITH THE GREATEST SEVERE
WEATHER THREAT BEING IN THE FORM OF DAMAGING WIND GUSTS AND HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-230915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
509 AM EDT WED JUN 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS THURSDAY AND THURSDAY EVENING MAY CONTAIN STRONG
GUSTY WINDS AND HAIL ALONG WITH LOCALLY HIGHER WAVES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
RSH
In the hours before
Local storm report, Jun 22, 9:36 PM EST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1036 PM EDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 1 N GORHAM 42.83N 77.13W
06/22/2011 M1.25 INCH ONTARIO NY PUBLIC
&&
EVENT NUMBER BUF1100147
WCHSpecial weather statement, Jun 22, 10:08 PM EST, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1108 PM EDT WED JUN 22 2011
NYZ004-230415-
WAYNE-
INCLUDING THE CITY OF...NEWARK
1108 PM EDT WED JUN 22 2011
...STRONG THUNDERSTORM OVER CENTRAL WAYNE COUNTY...
AT 1105 PM...A THUNDERSTORM WITH VERY HEAVY RAIN WAS ABOUT MIDWAY
BETWEEN THE TOWNS OF SODUS AND NEWARK. IT WILL CONTINUE TO DRIFT
SLOWLY NORTHEAST AND AFFECT AREAS BETWEEN SODUS POINT...WOLCOTT
AND CLYDE THROUGH MIDNIGHT. DOWNPOURS...SMALL HAIL AND GUSTY WINDS
CAN BE EXPECTED WITH THIS STORM BEFORE IT GRADUALLY WEAKENS BY
MIDNIGHT.
SFM
Special weather statement, Jun 23, 12:01 AM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
101 AM EDT THU JUN 23 2011
NYZ001-010-085-230615-
NIAGARA-NORTHERN ERIE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO...
ORCHARD PARK...SPRINGVILLE
101 AM EDT THU JUN 23 2011
...THUNDERSTORMS APPROACHING THE AREA...
AT 1 AM... TH LEADING EDGE OF AN AREA OF SHOWERS AND THUNDERSTORMS
WAS ABOUT 15 MILES WEST OF THE NIAGARA RIVER. THIS ACTIVITY WILL
REACH THE BUFFALO AND NIAGARA FALLS AREAS BETWEEN 130 AND 145 AM
EDT. LOOK FOR A BRIEF PERIOD OF STRONG GUSTY WINDS UP TO 50 MPH AS
THE STORMS BEGIN. SHOWERS AND THUNDERSTORMS SHOULD THEN LAST UNTIL
ABOUT 3 AM. LOCALLY HEAVY DOWNPOURS ARE POSSIBLE.
NYZ019-020-230615-
CHAUTAUQUA-CATTARAUGUS-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN
101 AM EDT THU JUN 23 2011
...THUNDERSTORMS APPROACHING THE AREA...
AT 1 AM...A CLUSTER OF THUNDERSTORMS WAS OVER ERIE AND WARREN
COUNTIES OF PENNSYLVANIA. THIS ACTIVITY WILL MOVE NORTHEAST AND
REACH WESTERN CHAUTAUQUA COUNTY BY 115 AM AND EVENTUALLY EASTERN
CATTARAUGUS COUNTY BY 215 AM. LOOK FOR DOWNPOURS AND FREQUENT
LIGHTNING...WITH RAINFALL AMOUNTS LOCALLY OF AN INCH. THE STORMS
SHOULD EXIT FROM WEST TO EAST AFTER 3 AM.
SFM
Special weather statement, Jun 23, 1:08 AM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
208 AM EDT THU JUN 23 2011
NYZ010-019-020-085-230915-
NORTHERN ERIE-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...BUFFALO...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
206 AM EDT THU JUN 23 2011
...THUNDERSTORMS MOVING INTO THE REGION...
AT 2 AM...A CLUSTER OF THUNDERSTORMS COVERED MOST OF CHAUTAUQUA
COUNTY AND EXTENDED OUT INTO CENTRAL LAKE ERIE TO ABOUT LONG
POINT. THE HEAVIEST STORMS EXTENDED FROM FORESTVILLE TO CHERRY
CREEK. THIS ACTVIITY WILL CONTUE TO MOVE NORTHEAST AT ABOUT 30 MPH
AND MOVE UP ACROSS SOUTHERN ERIE AND NORTHWEST CATTARAUGUS
COUNTIES BY 245 AM. FREQUENT LIGHTNING AND HEAVY DOUWPOURS WILL
ACCOMPANY THESE STORMS. RAINFALL MAY REACH 1 TO 2 INCHES OVER PORTIONS
OF CHAUTAUQUA AND SOUTHERN ERIE COUNTIES WITH LOCALIZED POOR
DRAINAGE FLOODING. THE ACTIVITY SHOULD REACH THE BUFFALO METRO
AREA AROUND 3 AM BUT THE HEAVIEST STORMS LOOK TO PASS JUST SOUTH
AND EAST.
SFM
Special weather statement, Jun 23, 1:47 AM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
247 AM EDT THU JUN 23 2011
NYZ001-002-010-011-230800-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA
247 AM EDT THU JUN 23 2011
AT 245 AM...SHOWERS AND A FEW EMBEDDED THUNDERSTORMS COVERED
EASTERN LAKE ERIE AND EXTENDED ACROSS THE SOUTHERN HALF OF ERIE
COUNTY AND DOWN INTO CATTARAUGUS COUNTY. THIS ACTIVITY WILL
CONTINUE TO LIFT NORTHEAST AND CROSS THE BUFFALO METRO AREA BETWEEN
3 AND 4 AM AND THEN NORTH TO LAKE ONTARIO BEFORE 5 AM. LOOK FOR A
FEW DOWNPOURS WITH RAINFALL AMOUNTS GENERALLY BETWEEN ONE QUARTER
AND ONE HALF INCH.
NYZ012-020-021-085-230800-
WYOMING-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
247 AM EDT THU JUN 23 2011
AT 245 AM...SHOWERS AND A FEW EMBEDDED THUNDERSTORMS COVERED THE
REGION. THIS ACTIVITY WILL CONTINUE TO LIFT NORTHEAST AND TAPER
OFF BY 4 AM. LOCAL RAINFALL AMOUNTS OF OVER AN INCH ARE POSSIBLE
IN THE HEAVIER STORMS. WATCH FOR POOR DRAINAGE AREA FLOODING.
SFM
Special weather statement, Jun 23, 2:48 AM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
348 AM EDT THU JUN 23 2011
NYZ003-004-013-014-230845-
LIVINGSTON NY-MONROE NY-ONTARIO NY-WAYNE NY-
348 AM EDT THU JUN 23 2011
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 344 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR GENESEO...AND MOVING
NORTHEAST AT 40 MPH.
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4268 7777 4295 7790 4329 7721 4277 7697
4275 7711 4276 7731 4273 7733
APFFELThunderstorm Wind, Livingston
- When
- June 23, 2:52 AM EST
- Where
- Livingston County, 0.33 mi E of Lakeville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- State Official
- Coordinates
- 42.829, -77.694
A downed tree damaged a house on Boller Street.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Connecticut, June 23, 20111 death · 2 injured · $8,000 · 1 event
- Tornadoes and Flash Flooding in Tennessee, June 23 to 24, 2011$185,000 · EF1 · 13 events
- Flooding in Utah, June 23 to 30, 2011$470,000 · 5 events
- Hail and Damaging Winds in South Carolina, June 23, 2011$64,000 · 1.25 in hail · 20 events
- Flash Flooding and Damaging Wind in New York, June 23, 2011$111,000 · 50 kt wind · 3 events
- Flooding in Illinois, June 23 to 30, 2011$70,000 · 6 events
- Hail and Damaging Winds in Kentucky, June 23, 2011$68,000 · 1 in hail · 5 events
- Hail and Damaging Winds in West Virginia, June 23, 2011$52,000 · 70 kt wind · 6 events
- Hail and Damaging Winds in North Carolina, June 23, 2011$46,000 · 1 in hail · 8 events
- Damaging Winds in Kentucky, June 23, 2011$58,000 · 55 kt wind · 2 events
- Damaging Winds in Ohio, June 23, 2011$25,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in North Carolina, June 23, 20111 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327074.